medication

hi, all .have been referred back to cardiologist, having ,not sure how to describe , breakthrough beats, irregular ,kind of 3 then miss one. After a couple of days goes back to sinus rhythm (hey getting to grips with these terms!) This has happened quite a bit of late. I'm on Bisoprolol 5mg and 20mg Rivaroxiban. I have controlled mild asthma and do not suffer with high blood pressure. Some of the alternative drugs seem to have awful side affects. thanks everyone. what drugs are you on for something similar?

11 Replies

oldestnewest
  • Strange as I thought that if you had asthma you shouldn't take beta blockers like Bisoprolol. What you describe sounds like ectopic beats rather than AF but no doubt an ecg will tell you.

  • hi Bob .had an ecg and when I said about asthma this morning Doc said well I have been given this drug with that knowledge ! I too have heard that so many times. I use Clenil twice a day and its been ages since I used ventolin well early this year to be exact when I had a severe chest infection . I get so anxious about my BP dropping which it has a couple of times. My BP is quite ok in sinus rhythm so don't want drugs to reduce it any suggestions what might suit me ? We off to Llandudno Mon to Sat and I'm terrified about going. In fact I'm beginning to hate going anywhere. at least this site allows us to say that ,I know I'm grateful for a lot of things but just wish I didn't feel I'm not on the right drug. I knew nothing of AF before this happened to me so I've a lot to learn and its life changing. thanks for all the support you give to this group Bob.

  • Yes, it's easy to want to stay at home and many of us have felt the same. When you go away and nothing goes wrong, it can give you a big lift. When you go away and things do go wrong, this also can give you encouragement because you always learn about AF and how you are affected by it. But feeling you might not be on the right medication is unsettling. Have you had a discussion with your pharmacist?

  • no ,not about that but he is wonderful, has helped me a lot ,he has a small consulting room, been in a few times and he's taken my BP. I just want to go to see cardiologist next time knowing more about the drugs. I will have a good time away and yes hopefully it will raise my confidence because nothing will happen, err trying to be positive. thanks you take care.

  • Yes, be positive! Hard to do so at first, but you will gain confidence as time goes by. I thought I might as well bin my passport but travel abroad now. We all need to show AF who is boss and keep it from ruling our lives. It may try - but there are many ways forward and the forum is a wonderful resource.

    Have a great time in Llandudno.

  • Hi. A very short while ago I thought I may have to cancel my holiday in Croasia because following an unsuccessful first ablation I had A.F. returned and a most unpleasant tachycardia had developed. With encouragement from my lovely E.P. I decided to go on the holiday and deal with any consequences if they happened( most unlike me ).I went fully medicated with everything! Here I am in Dubrovnik in 33 degree heat having a great time and doing all the things I wanted to do, maybe a little bit more cautiously. You do need to feel you are on the right drugs so you can be confident so I do agree that it's worth persevering till you get what you need. Good luck. X

  • Good to hear this, dedeottie. Lucky you! But it is a nice day here.

  • Any advice re insurance cover for holiday abroad

  • I used Axxa. I had A.F. and osteoporosis to declare and I am 59. I did it through our travel agent so that was a one off payment for one holiday. I think you can get it cheaper if you shop around. The premiums seem to vary enormously. X

  • Thanks Rellim296

  • I always understood bisoprolol was contra indicated in asthma as it blocks the beta receptors everywhere and not just in the heart therefore ventolin wouldn't work in an attack? I used to be on bisoprolol but wasn't controlled and had blood pressure drops too much so was swapped to flecanide and much better. No AF since 4 months ago although some speeding and slowing of pulse since. I am supposed to take the bisoprolol as well but can't tolerate the low blood pressure on both drug.

You may also like...